Alert archive / Texas / Flash Flood Warnings in 2005

Flash Flood Warning 40, NWS Fort Worth, TX

August 10, 2005Falls County, Texas

NWS Fort Worth, TX issued this flash flood warning at Aug 10, 2005, 2:33 AM CDT for Falls County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 10, 2005, 2:33 AM CDT (07:33 UTC)
Expired
Aug 10, 2005, 5:30 AM CDT
In force
3 hr
Issued by
NWS Fort Worth, TX
Area
Counties, with a storm outline in the text

County Falls County, TX

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 7.6 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2005-08-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 261 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2005-08-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -7 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
261 J/kg
Mixed-layer CIN
-21 J/kg
Mixed-layer LCL
1476 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
-7 m²/s²
0-3 km storm-relative helicity
-1 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KFWD 100738
FFWFWD
TXC145-101030-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
233 AM CDT WED AUG 10 2005

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHERN FALLS COUNTY IN NORTH CENTRAL TEXAS

* UNTIL 530 AM CDT

* AT 231 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED   
  VERY HEAVY RAIN FROM A THUNDERSTORM CENTERED 8 MILES SOUTH OF      
  GOLINDA...OR ABOUT 13 MILES SOUTH OF ROBINSON. THE STORM           
  PRODUCING VERY HEAVY RAIN WAS NEARLY STATIONARY.

* THE THUNDERSTORM PRODUCING VERY HEAVY RAIN WILL REMAIN NEARLY STATIONARY
  OVER THE NORTHERN HALF OF FALLS COUNTY...INCLUDING                 
  MARLIN...THROUGH 430 AM.
 
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH FLOODING IS OBSERVED ACT
QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY
IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.
MOVE TO HIGHER GROUND.

LAT...LON 3116 9718 3138 9674 3151 9681 3128 9726

$$
1 follow-up statement
000 
WGUS74 KFWD 100952
FFSFWD

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
446 AM CDT WED AUG 10 2005

TXC145-101030-
FALLS TX-
446 AM CDT WED AUG 10 2005

...A FLASH FLOOD WARNING CONTINUES UNTIL 530 AM CDT FOR NORTHERN
FALLS COUNTY...

AT 441 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO 
DETECT A THUNDERSTORM PRODUCING VERY HEAVY RAIN BETWEEN 
PERRY...MARLIN AND ALTO SPRINGS.  RADAR ESTIMATES BETWEEN 2 AND 4 
INCHES OF RAIN HAS FALLEN IN THE PAST 3 HOURS.

EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS AND OTHER
LOW LYING AREAS ARE SUBJECT TO FLASH FLOODING.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS OCCURRING OR IS
IMMINENT. MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT
ATTEMPT TO CROSS BRIDGES...DIPS...OR OTHER LOW SPOTS IF WATER COVERS
THE ROADWAY. NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL
ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER GROUND.

LAT...LON 3117 9710 3132 9667 3151 9681 3128 9726

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Aug 9, 9:10 PM CDT, 5 hours 23 minutes earlier.

Area forecast discussion, Aug 9, 9:10 PM CDT, 5 hours 23 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
910 PM CDT TUE AUG 9 2005

.UPDATE...
ISOLATED SHOWERS AND THUNDERSTORMS DISSIPATED BEFORE SUNSET. WE MAY
SEE SOME REDEVELOPMENT LATE TONIGHT...ESPECIALLY ACROSS THE SOUTHERN
ZONES. SINCE THERE IS NO BIG CHANGE IN THE PREVIOUS FORECAST
THINKING...HAVE JUST MADE SOME MINOR TWEAKS MAINLY TO REFLECT
ON-GOING TRENDS. #58.

&&

.AVIATION...
735 PM CDT TUE AUG 9 2005
MODELS SHOW REPEAT OF LAST NIGHT PRECIP SHOULD BE A BIT FARTHER
SOUTH. PUT SHOWERS/TSTMS IN WACO BUT KEPT IT OUT OF METROPLEX. COULD
NOT RULE OUT AFTERNOON CONVECTION AT METROPLEX BUT THINK THE
PROBABILITY IS FAIRLY LOW SO IT/S NOT IN THE TAF. THERE MAY BE SOME
VCTS BUT IT/S TOO EARLY TO MAKE THAT CALL SO LEFT THINGS VFR.  84

&&

.PREV DISCUSSION...
317 PM
NORTH TEXAS REMAINS UNDER THE INFLUENCE OF A WEAK UPPER LEVEL
CIRCULATION THAT WILL TRACK A LITTLE SOUTH OVERNIGHT WITH ANOTHER
MCS EXPECTED TO FLAREUP AFTER MIDNIGHT.  EXCESSIVE RAINFALL HAS
FALLEN OVER THE SOUTHWEST AND SOUTHERN COUNTIES DURING THE PAST
SEVERAL DAYS... THUS HAVE EXTENDED THE FLASH FLOOD WATCH OVERNIGHT
THROUGH WEDNESDAY AFTERNOON.

THIS AFTERNOON/S CONVECTION IS LESS THAN THAT OF THE PAST FEW
DAYS... AND IS EVIDENCE OF A SLIGHTLY MORE STABLE ATMOSPHERE
(500MB TEMPS WARMER A LITTLE PER THIS MORNINGS FWD SOUNDING).
CONVECTION IS EXPECTED TO DIMINISH ACROSS THE CWA AFTER WEDNESDAY
WITH TEMPERATURES RETURNING TO NORMAL FRIDAY THROUGH SUNDAY.
HAVE LIMITED THE AMOUNT OF WARMING OVER THE SOUTHWEST AND SOUTH
TOMORROW THROUGH THURSDAY DUE TO CONVECTION... CLOUDS AND SATURATED
SOILS. THIS AREA SHOULD BE ABLE TO RECOVER TO NORMAL FRIDAY.

EXTENDED...DRY AND HOT OVER THE WEEKEND.  NEXT CHANCE OF RAIN WILL
COME SUNDAY NIGHT THROUGH WEDNESDAY AS A COOL FRONT MOVES INTO
OKLAHOMA AND A FEW SHORT WAVES MOVE ACROSS THE REGION IN SOUTHWEST
TO WESTERLY FLOW ALOFT.  GFSLR HOLDS THE FRONT UP OVER OKLAHOMA
WHILE THE NEWEST GFS80... WITH THE AID OF SIGNIFICANT CONVECTION
OVER THE COOL-SIDE... DRIVES THE FRONT SOUTH OF THE I-30/20 CORRIDOR
NEXT TUESDAY.  HAVE NOT COMMITTED TOTALLY TO THIS SCENARIO YET.
WILL REEVALUATE THIS TOMORROW.

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  73  93  75  97 /  30  20  10   0
WACO, TX              72  88  74  94 /  40  40  20   0
PARIS, TX             72  95  72  98 /  20  20  10   0
DENTON, TX            72  93  74  97 /  20  20  10   0
MCKINNEY, TX          72  94  74  98 /  20  20  10   0
DALLAS, TX            73  93  75  97 /  30  20  10   0
TERRELL, TX           72  93  74  97 /  30  20  10   0
CORSICANA, TX         72  90  74  95 /  30  20  10   0
TEMPLE, TX            72  85  72  92 /  70  60  20   0

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH UNTIL 4 PM WEDNESDAY FOR TXZ141-TXZ142-TXZ143-
TXZ147-TXZ148-TXZ156-TXZ157-TXZ158-TXZ159-TXZ160-TXZ161-TXZ162-
TXZ174-TXZ175.

&&

75/75
Hazardous weather outlook, Aug 9, 1:36 PM CDT, 12 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS...CORRECTED FOR TYPOS
NATIONAL WEATHER SERVICE FORT WORTH TX
136 PM CDT TUE AUG 9 2005

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-100830-
ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA-
DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON-
HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS-
LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO-
PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT-
WISE-YOUNG-
136 PM CDT TUE AUG 9 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...
A FLASH FLOOD WATCH IS IN EFFECT THROUGH TONIGHT FOR THOSE
PORTIONS OF NORTH TEXAS ALONG AND SOUTH OF A COMANCHE...WACO...
FAIRFIELD...PALESTINE LINE.

SCATTERED SHOWERS AND THUNDERSTORMS WILL REDEVELOP OVER THOSE
PORTIONS OF NORTH TEXAS SOUTH OF INTERSTATE 20 LATER TONIGHT...AS A
STATIONARY UPPER LEVEL DISTURBANCE SITS OVER THE STATE AND INTERACTS
WITH TROPICAL MOISTURE IN PLACE. STORMS WILL BE MOST NUMEROUS
SOUTHWEST OF A HAMILTON...GATESVILLE...TEMPLE...CAMERON LINE
AFTER MIDNIGHT...WHERE SOILS REMAIN VERY SATURATED FROM PREVIOUS...
HEAVY RAINS. NORTH OF INTERSTATE 20...SHOWERS AND THUNDERSTORMS
SHOULD BE MUCH MORE ISOLATED IN NATURE. STRONGER STORMS WILL HAVE
THE POTENTIAL TO ALSO PRODUCE WIND GUSTS TO 45 MPH AND FREQUENT
CLOUD-TO-GROUND LIGHTNING...AS IS COMMON WITH SUMMERTIME
THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...
A FLASH FLOOD WATCH WILL CONTINUE TO BE IN EFFECT THROUGH 4 PM CDT
WEDNESDAY FOR SOUTHERN AREAS OF NORTH TEXAS.

ANOTHER COMPLEX OF THUNDERSTORMS SHOULD BE ONGOING OVER SOUTHERN
SECTIONS OF NORTH TEXAS WEDNESDAY MORNING...WITH THE POTENTIAL FOR
VERY HEAVY RAIN AND FLOODING ONCE AGAIN. STORMS SHOULD BE MUCH MORE
ISOLATED ACROSS THE REMAINDER OF THE REGION. THE DISTURBANCE THAT
HAS BEEN RESPONSIBLE FOR ALL THE HEAVY RAIN SHOULD SLOWLY MOVE AWAY
FROM NORTH TEXAS WEDNESDAY NIGHT...WITH MAINLY ISOLATED STORMS
LINGERING SOUTH OF INTERSTATE 20 WEDNESDAY EVENING. DRY WEATHER
SHOULD RETURN TO THE REGION THURSDAY INTO THIS COMING WEEKEND.

THE NEXT CHANCE OF THUNDERSTORMS OVER NORTH TEXAS SHOULD BEGIN EARLY
NEXT WEEK...AS ANOTHER UPPER LEVEL SYSTEM APPROACHES FROM THE WEST.
AT THIS TIME...IT IS TOO EARLY TO ASSESS SEVERE OR FLOOD POTENTIAL
ASSOCIATED WITH THIS PARTICULAR SYSTEM.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED ONCE AGAIN LATER TONIGHT...NAMELY
ACROSS THE FLASH FLOOD WATCH AREA.

05/

In the hours before

Local storm report, Aug 9, 8:46 PM CDT, 5 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
846 PM CDT TUE AUG 09 2005

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0400 PM     FLASH FLOOD      1.5 SW ADAMSVILLE       31.29N  98.19W
08/08/2005                   LAMPASAS           TX   LAW ENFORCEMENT

            SIMMS CREEK AND ROADS AROUND IT CLOSED DUE TO FLASH
            FLOODING.

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 10, 3:08 AM CDTFlash Flood WarningFWDCoryell3 hr
Aug 10, 3:23 AM CDTFlash Flood WarningFWDMills3 hr
Aug 10, 3:43 AM CDTFlash Flood WarningFWDMcLennan3 hr
Aug 10, 4:39 AM CDTFlash Flood WarningFWDBell2 hr
Aug 10, 5:26 AM CDTFlash Flood WarningFWDFalls3 hr
Aug 10, 6:12 AM CDTFlash Flood WarningFWDLimestone3 hr
Aug 10, 6:13 AM CDTFlash Flood WarningFWDCoryell3 hr
Aug 10, 6:27 AM CDTFlash Flood WarningFWDComanche, Hamilton, Mills3 hr
Aug 10, 6:47 AM CDTFlash Flood WarningFWDBell, McLennan3 hr
Aug 10, 8:43 AM CDTFlash Flood WarningFWDMilam3 hr
Aug 10, 9:46 AM CDTFlash Flood WarningFWDBell3 hr

Nearby

Flash Flood Warnings in Texas, 2005Every flash flood warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.